Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 255, NWS Nashville, TN

July 30, 2000Cannon County, DeKalb County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 30, 2000, 6:12 PM CDT for Cannon County, DeKalb County, Wilson County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 30, 2000, 6:12 PM CDT (23:12 UTC)
Expired
Jul 30, 2000, 6:45 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cannon County, TN, DeKalb County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 6:25 PM CDTThunderstorm Wind 50 EWoodbury, TNLaw enforcement reported trees down on Sycamore Creek Road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 302312
SVRBNA
TNC015-041-159-189-302345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT SUN JUL 30 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANNON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WOODBURY
  WESTERN DE KALB COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SMITHVILLE
  SMITH COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CARTHAGE
  SOUTHEASTERN WILSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WATERTOWN

* UNTIL 645 PM CDT

* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM WATERTOWN TO 10 MILES SOUTHWEST
  OF WOODBURY...MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEAR WOODBURY AT 620 PM CDT
  NEAR CARTHAGE AT 635 PM CDT
  3 MILES WEST OF SMITHVILLE AT 645 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:55 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jul 30, 1:55 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT SUN JUL 30 2000

LATEST HAND ANALYSIS OF SURFACE CHART SHOWING FRONTAL BOUNDARY
DOWN THROUGH INDIANAPOLIS...PADUCAH...MEMPHIS...PINE BLUFF TO JUST
WEST OF SHREVEPORT. BOUNDARY HASNT MOVED MUCH LAST 12 TO 24 HRS.
VISIBLE SATELLITE SHOWING LOTS OF CLOUDS OVER MY CWA.

UPPER LOW REMAINS PRETTY MUCH IN SAME GENERAL AREA THIS FORECAST PACKAGE
WITH VORT LOBES PINWHEELING AROUND. MOISTURE REMAINS PLENTIFUL ALTHOUGH
SOME DRY SLOTTING TRIES TO OCCUR AT TIMES ONLY TO HAVE MOISTURE FIELD
REPLENISHED.

WILL KEEP POPS RUNNING ENTIRE FORECAST PACKAGE. MAX TEMPS SHOULD STAY
CLOSE TO OR JUST BELOW CLIMATOLOGICAL NORMALS.

PRELIMINARY NUMBERS:
NASHVILLE  69 87 69 88  5433
CROSSVILLE 67 81 64 83  5544

.BNA...NONE.
BOYD
01

In the hours before

Local storm report, Jul 30, 3:43 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
343 PM CDT SUN JUL 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0100 PM    5 W NASHVILLE             TN   58 MPH TSTM WIND GUST
07/29/00   DAVIDSON

DM
Local storm report, Jul 30, 5:26 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
526 PM CDT SUN JUL 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    2 NE DECHERD              TN   TSTM WIND GUST
07/30/00   FRANKLIN                       DECHERD FIRE DEPT REPORTED
                                          TREES BLOWN DOWN NEAR
                                          INTERSECTION OF HWY 41 AND
                                          HWY 127

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:45 AM CDTSevere Thunderstorm WarningOHXHumphreys30 min
Jul 30, 2:32 PM CDTSevere Thunderstorm WarningOHXWarren28 min
Jul 30, 4:30 PM CDTSevere Thunderstorm WarningOHXCoffee, Franklin, Grundy30 min
Jul 30, 5:52 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Jul 30, 6:12 PM CDTSevere Thunderstorm WarningOHXSmith33 min
Jul 30, 6:33 PM CDTSevere Thunderstorm WarningOHXCumberland27 min
Jul 30, 6:51 PM CDTSevere Thunderstorm WarningOHXClay, Jackson24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.